Alert archive / Vermont / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Albany, NY
NWS Albany, NY issued this areal flood advisory at Aug 4, 2012, 3:30 PM EDT for Bennington County, Windham County, Vermont. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 3:30 PM EDT (19:30 UTC)
- Expired
- Aug 4, 2012, 5:49 PM EDT
- In force
- 2 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 123 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1175 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170
WGUS81 KALY 041930
FLSALY
FLOOD ADVISORY
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT SAT AUG 4 2012
VTC003-025-042230-
/O.NEW.KALY.FA.Y.0021.120804T1930Z-120804T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENNINGTON VT-WINDHAM VT-
330 PM EDT SAT AUG 4 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SMALL STREAM FLOOD ADVISORY FOR...
EXTREME NORTHEASTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
EXTREME NORTH CENTRAL WINDHAM COUNTY IN SOUTHERN VERMONT...
* UNTIL 630 PM EDT
* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS
INDICATED SLOW MOVING THUNDERSTORMS HAVE PRODUCED TWO TO THREE
INCHES OF RAINFALL ACROSS THE ADVISORY AREA. WITH ADDITIONAL
THUNDERSTORMS DEVELOPING...AN ADDITIONAL INCH TO INCH AND A HALF
OF RAINFALL IS LIKELY OVER THE NEXT HOUR. THIS WILL LEAD TO MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS SMALL
STREAMS AND CREEKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4317 7280 4316 7298 4331 7297 4331 7283
4329 7281 4326 7281 4325 7279
$$
FRUGIS1 follow-up statement
274
WGUS81 KALY 042149
FLSALY
FLOOD ADVISORY
NATIONAL WEATHER SERVICE ALBANY NY
549 PM EDT SAT AUG 4 2012
VTC003-025-042159-
/O.CAN.KALY.FA.Y.0021.000000T0000Z-120804T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENNINGTON VT-WINDHAM VT-
549 PM EDT SAT AUG 4 2012
...THE SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR EXTREME
NORTH CENTRAL WINDHAM AND NORTHEASTERN BENNINGTON COUNTIES...
THUNDERSTORMS HAVE ENDED ACROSS THE ADVISORY AREA AND RUNOFF HAS
DECREASED. AS A RESULT...THE FLOOD ADVISORY HAS BEEN CANCELLED.
LAT...LON 4317 7280 4316 7298 4331 7297 4331 7283
4329 7281 4326 7281 4325 7279
$$
FRUGISWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this areal flood advisory went out at Aug 4, 2:08 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 4, 2:08 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 208 PM EDT SAT AUG 4 2012 .SYNOPSIS... A STATIONARY FRONT WILL LIFT BACK NORTHWARD AS A WARM FRONT THIS AFTERNOON AND IT WILL BECOME HOT AND HUMID. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. A STRONGER COLD FRONT WILL APPROACH TOMORROW AND CROSS THE REGION AT NIGHT. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY WITH SOME OF THE STORMS PRODUCING VERY HEAVY RAINFALL. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1045 AM EDT...THE FRONTAL BOUNDARY HAS LIFTED NORTHWARD TOWARDS NRN NY AND NRN NEW ENGLAND THIS MORNING. THIS BOUNDARY IS ACTING AS A DEWPT BOUNDARY. DEWPTS HAS REACHED THE U60S AND L70S AS FAR NORTH AS THE GREATER CAPITAL REGION....SRN VT...AND THE LAKE GEORGE REGION AT 1400 UTC. HEAT INDICES WILL BE IN THE MID AND U90S THIS AFTERNOON...AS AIR TEMPS GET IN THE U80S TO L90S OVER MOST OF THE REGION WITH SOME MID TO UPPER 80S OVER THE MTNS. THESE HEAT INDICES FALL JUST SHORT OF ADVISORY CRITERIA. SOME MINOR ADJUSTMENTS WERE DONE TO MAX TEMPS. THE 12Z KALB SOUNDING IS UNSTABLE WITH JUST SOME WEAK CAPPING TODAY. THE DEEP SHEAR /LESS THAN 20 KTS/ IS WEAK FOR WELL ORGANIZED CONVECTION. THE PLETHORA OF LOW-LEVEL MOISTURE AND SBCAPES OF 1500-3000 J/KG COULD ALLOW SOME PULSE TYPE CONVECTION TO DEVELOP. WE PLACED AN ISOLD THREAT IN THE PM FOR THE ENTIRE AREA...WITH AIR MASS TYPE THUNDERSTORMS CAPABLE OF HVY DOWNPOURS /1-2 INCHES OF RAINFALL IN A SHORT TIME PERIOD/. PWATS ARE IN THE 1.33-1.75" RANGE /1.56"/ ON THE KALB SOUNDING. THESE PWATS ARE 1 TO 2 STANDARD DEVIATION ABOVE NORMAL. THE GREATEST THREAT FOR THE ISOLD CONVECTION WILL BE ALONG OR NEAR THE HIGHER TERRAIN. THE THREAT WILL DIMINISH WITH THE LOSS OF THE DIURNAL HEATING. EXPECT ANOTHER HUMID AND STICKY NIGHT WITH LOWS IN THE M60S TO L70S. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... THE ACTIVE PERIODS OF THE SHORT TERM APPEAR TO BE SUNDAY AFTERNOON INTO SUNDAY NIGHT WITH THE MOST ACTIVE PERIOD FROM MID TO LATE AFTERNOON SUNDAY UNTIL A FEW HOURS AFTER MIDNIGHT SUNDAY NIGHT. A VIGOROUS SHORT WAVE ACCOMPANIED BY A STRONG COLD FRONT WILL IMPACT OUR REGION DURING THIS PERIOD WITH THE POSSIBILITY OF A PRE-FRONTAL TROUGH CROSSING THE ALY FA LATE AFTERNOON INTO EARLY EVENING WHICH MAY ENHANCE THE CONVECTION. THERE ARE MANY INGREDIENTS IN PLACE FOR STRONG TO SEVERE THUNDERSTORMS AS WELL AS THE THREAT OF HEAVY RAIN WHICH COULD LEAD TO PONDING OF WATER AND POOR DRAINAGE FLOODING AS WELL THE POTENTIAL FOR FLASH FLOODING IF TRAINING OF CELLS OCCUR. TRAINING OF CELLS IS A DISTINCT POSSIBILITY AS COLD FRONT IS EXPECTED TO DROP FROM NORTHWEST TO SOUTHEAST AS THUNDERSTORMS MOVE FROM SOUTHWEST TO NORTHEAST ALONG AND AHEAD OF IT. PWATS RISE TO 2 TO NEARLY 2.5 INCHES SUNDAY EVENING ALONG WITH A STRONG THETA E RIDGE H10-H8...AND K INDEX VALUES BTWN 35 AND 40. MLMUCAPES RISE UP TO 3000 J/KG SUNDAY AFTERNOON WITH STRONG WIND FIELDS AS FA ENDS UP IN RIGHT ENTRANCE REGION OF A CYCLONICALLY CURVED 90-100 KT JET WHILE H8 WINDS INCREASING TO 35 TO 45 KTS AND H7 STEERING WINDS 35 TO 50 KTS FROM THE SOUTHWEST. FURTHER 0-3 KM HELICITY VALUES INCREASE TO 250 TO 350 M2/S2 DURING SUNDAY EVENING. THUS THE POTENTIAL FOR STRONG TO PERHAPS SEVERE WIND GUSTS EXIST WITH ANY STORMS. THE THREAT OF LARGE HAIL IS CONSIDERABLY LESS AS WBZ HEIGHTS REMAIN ABOVE 12 KFT FOR MUCH OF THE PERIOD FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. HAVE CHANCE POPS INCREASING TO LIKELY POPS FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON INTO EARLY EVENING WITH LIKELY POPS ACROSS ENTIRE FA FOR MUCH OF THE EVENING WITH DECREASING POPS AFTER MIDNIGHT FROM NORTHWEST TO SOUTHEAST. EXPECT HIGHS ON SUNDAY GENERALLY IN THE 80S WITH LOWS SUNDAY NIGHT GENERALLY IN THE 60S TO AROUND 70. IN THE WAKE OF THE FRONTAL SYSTEM MORE SEASONABLE AND MUCH DRIER AIR IS EXPECTED MONDAY AND MONDAY NIGHT AS HIGH PRESSURE BUILDS ACROSS THE REGION. EXPECT HIGHS ON MONDAY IN THE MID 70S TO MID 80S AND LOWS MONDAY NIGHT IN THE MID 50S TO LOWER 60S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... HAVE POPULATED MOST GRIDDED FIELDS WITH A 50/50 BLEND OF 18Z/03 HPC GUIDANCE AND 00Z/04 GMOS. TUESDAY-TUESDAY NT...HIGH PRESSURE CONTINUES TO DOMINATE THE REGION...ALTHOUGH SLIGHT CYCLONIC FLOW ALOFT MAY FAVOR SOME ENHANCED DIURNAL CLOUDS ACROSS NORTHERN AREAS TUE AFTERNOON. AT THIS TIME...HAVE KEPT OUT POPS...BUT WILL NEED TO WATCH IN CASE ISOLATED SHOWERS DEVELOP ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS AND VT. OTHERWISE...EXPECT TEMPS TO AVERAGE A BIT ABOVE SEASONAL LEVELS...WITH MAX TEMPS REACHING THE MID 80S IN VALLEYS...AND UPPER 70S TO LOWER 80S ACROSS HIGHER ELEVATIONS. OVERNIGHT MINS SHOULD FALL INTO THE LOWER/MID 60S IN VALLEY REGIONS...AND 55-60 ACROSS HIGHER ELEVATIONS. WED-THU NT...A WEAKENING SHORTWAVE WILL APPROACH FROM THE NW LATE WED...ALONG WITH AN ATTENDANT SFC FRONTAL BOUNDARY. WILL INDICATE SLIGHT CHC POPS FOR LATE WED INTO THU...TO ACCOUNT FOR THIS POSSIBILITY FOR SHOWERS WITH THE APPROACH OF THE SHORTWAVE/SFC BOUNDARY...WHICH MAY EVENTUALLY STALL IN THE AREA. EXPECT ABOVE NORMAL TEMPS TO PERSIST...WITH MID 80S ACROSS VALLEY AREAS...AND UPPER 70S/LOWER 80S ACROSS HIGHER ELEVATIONS. EXPECT MINS TO FALL INTO THE LOWER/MID 60S IN VALLEYS...AND 55-60 ACROSS HIGHER ELEVATIONS. FRI...SEVERAL LONG RANGE MODELS CONTINUE TO ADVERTISE AN AMPLIFYING MID/UPPER LEVEL TROUGH ACROSS THE GREAT LAKES REGION...WITH A SFC LOW AND ATTENDANT FRONTAL BOUNDARIES APPROACHING FROM THE WEST AND SOUTH. AT THIS TIME...WILL INDICATE CHC POPS FOR SHOWERS/THUNDERSTORMS. DEPENDING ON THE ULTIMATE TRACK OF THE DEVELOPING SFC LOW...A PERIOD OF STEADIER RAIN COULD OCCUR ACROSS A PORTION OF THE FORECAST AREA...ESP ACROSS THE SOUTHERN ADIRONDACKS AND NORTH COUNTRY. EXPECT MAX TEMPS TO REACH 80-85 IN VALLEYS...AND MAINLY 70S ACROSS THE SOUTHERN ADIRONDACKS...AND HIGHER ELEVATIONS ACROSS WESTERN NEW ENGLAND. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... A FRONTAL BOUNDARY WILL LIFT NORTH TOWARDS THE CANADIAN BORDER...AS A HOT AND HUMID AIR MASS BUILDS IN. A STRONG COLD FRONT WILL APPROACH THE REGION LATE TOMORROW AFTERNOON INTO THE EARLY EVENING. CUMULUS WILL CONTINUE TO DEVELOP THIS AFTERNOON WITH ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE...ESPECIALLY ACROSS HIGHER ELEVATIONS EAST AND WEST OF THE TAF SITES. SINCE THE COVERAGE IS ISOLATED...WE CONTINUED TO NOT MENTION THEM IN THE TAFS AT THIS TIME. VFR CONDITIONS WILL CONTINUE THIS AFTERNOON INTO EARLY TONIGHT. THE LIGHT SOUTHERLY WINDS COUPLED WITH CLEAR/MOSTLY CLEAR SKIES WILL ALLOW SOME PATCHY FOG AND LOW STRATUS TO FORM...AND DRIFT UP THE HUDSON RIVER VALLEY. MVFR/IFR CIGS AND VSBYS ARE EXPECTED AT THE TAF SITES FROM 06Z-12Z...WITH GRADUAL DISSIPATION FROM 12Z-15Z TO HIGH MVFR/VFR CONDITIONS. THE SFC WINDS WILL BE FROM THE S/SE THIS AFTERNOON AT 5-12 KTS WITH A FEW GUSTS AROUND 20 KTS...ESPECIALLY NEAR KALB. THE SOUTH WINDS WILL REMAIN AROUND 10 KTS AT KALB OVERNIGHT...WHILE DIMINISHING TO LESS THAN 5 KT AT KGFL/KPOU/KPSF. EXPECT THE WINDS TO INCREASE FROM THE S/SE AT 10-15 KTS LATE TOMORROW MORNING. OUTLOOK... SUN...VFR/MVFR IN SHRAS/TSRAS BY LATE IN THE DAY INTO THE EVENING HOURS. MON...VFR. SLIGHT CHC -SHRA/-TSRA. TUE-WED...VFR. NO SIG WX. THU...VFR...SLIGHT CHC OF -SHRA/-TSRA. && .FIRE WEATHER... A STATIONARY FRONT ACROSS OUR REGION EARLY THIS MORNING WILL LIFT BACK NORTHWARD AS A WARM FRONT TODAY AND IT WILL BECOME HOT AND HUMID. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. A STRONGER COLD FRONT WILL APPROACH ON SUNDAY AND CROSS THE REGION SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY WITH SOME OF THE STORMS PRODUCING VERY HEAVY RAINFALL. && .HYDROLOGY... A STATIONARY FRONT ACROSS OUR REGION EARLY THIS MORNING WILL LIFT BACK NORTHWARD AS A WARM FRONT TODAY AND IT WILL BECOME HOT AND HUMID. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. A STRONGER COLD FRONT WILL APPROACH ON SUNDAY AND CROSS THE REGION SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY WITH SOME OF THE STORMS PRODUCING VERY HEAVY RAINFALL. INCREASING PRECIPITABLE WATER VALUES ARE EXPECTED THROUGH THE WEEKEND UNTIL THE PASSAGE OF THE COLD FRONT SUNDAY NIGHT WILL LEAD TO THE INCREASED POSSIBILITY OF THUNDERSTORMS WITH VERY HEAVY RAIN. FOR TODAY PWATS INCREASE TO AROUND 1.5 INCHES THIS AFTERNOON ALTHOUGH CONVECTION IS EXPECTED TO BE WIDELY SCATTERED TO SCATTERED SO HEAVY RAIN WILL BE LIMITED TO A VERY SMALL AREA. ON SUNDAY AFTERNOON INTO THE FIRST HALF OF SUNDAY NIGHT PWATS RISE TO 2 TO PERHAPS AS HIGH AS 2.5 INCHES AHEAD OF A STRONG COLD FRONT. EXPECT THAT NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR FROM LATER SUNDAY AFTERNOON THROUGH THE FIRST HALF OF SUNDAY NIGHT WITH TORRENTIAL DOWNPOURS OCCURRING IN SOME AREAS. IN ADDITION THUNDERSTORMS MAY TRAIN ACROSS THE SAME AREA INCREASING THE POSSIBILITY OF FLASH FLOODING IN SOME AREAS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...11/WASULA NEAR TERM...WASULA SHORT TERM...11 LONG TERM...KL AVIATION...WASULA FIRE WEATHER...11 HYDROLOGY...11
Hazardous weather outlook, Aug 4, 11:32 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1132 AM EDT SAT AUG 4 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-051100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1132 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. ANY THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND THERE IS ALSO A POSSIBILITY OF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MORE NUMEROUS THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON...ESPECIALLY LATE IN THE DAY...THROUGH THE FIRST HALF OF SUNDAY NIGHT AS A STRONG COLD FRONT APPROACHES OUR REGION. THERE IS THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. ALSO...VERY HEAVY DOWNPOURS ARE EXPECTED WITH SOME STORMS...ESPECIALLY SUNDAY EVENING...WHICH COULD RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IF TRAINING OF THUNDERSTORMS OCCURS...WHICH MEANS THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREA...THEN FLASH FLOODING WOULD BE POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 2:13 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 213 PM EDT SAT AUG 4 2012 VTZ014-041845- WESTERN WINDHAM VT- 213 PM EDT SAT AUG 4 2012 ...A STRONG THUNDERSTORM IN WINDHAM COUNTY IN SOUTHERN VERMONT... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...NICKEL SIZE HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WILMINGTON...OR ABOUT 13 MILES WEST OF BRATTLEBORO. THIS STORM WAS NEARLY STATIONARY. THE THUNDERSTORM WILL BE NEAR... WILMINGTON BY 245 PM EDT RAINFALL RATES COULD REACH AN INCH AN HOUR FROM THIS THUNDERSTORM. LAT...LON 4274 7279 4285 7293 4302 7288 4289 7266 TIME...MOT...LOC 1812Z 122DEG 1KT 4286 7283 TAW
Special weather statement, Aug 4, 2:46 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
246 PM EDT SAT AUG 4 2012
MAZ001-041915-
NORTHERN BERKSHIRE MA-
246 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR FLORIDA...OR ABOUT 8 MILES EAST OF NORTH ADAMS...AND MOVING
NORTHEAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN BERKSHIRE COUNTY AT 300 PM EDT
RAINFALL RATES MAY REACH AROUND AN INCH IN LESS THAN AN HOUR FROM
THIS THUNDERSTORM.
LAT...LON 4257 7297 4261 7305 4274 7305 4274 7301
4271 7301 4271 7295 4269 7295 4267 7298
4267 7295 4265 7294
TIME...MOT...LOC 1846Z 204DEG 7KT 4266 7295
WASULASpecial weather statement, Aug 4, 3:15 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
315 PM EDT SAT AUG 4 2012
VTZ013-014-042015-
BENNINGTON VT-WESTERN WINDHAM VT-
315 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND VERY HEAVY RAINFALL. THIS STORM WAS LOCATED NEAR
LONDONDERRY...OR ABOUT OVER LONDONDERRY...AND MOVING NORTH AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR...
NORTH LANDGROVE BY 325 PM EDT
RAINFALL AMOUNTS MAY APPROACH THE 1 TO 3 INCH RANGE FROM THIS
THUNDERSTORM.
LAT...LON 4318 7274 4325 7297 4331 7296 4331 7283
4329 7281 4326 7281 4324 7272 4323 7271
TIME...MOT...LOC 1915Z 195DEG 5KT 4325 7284
WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:13 PM EDT | Special Weather Statement | ALY | Windham | 32 min |
| Aug 4, 2:36 PM EDT | Areal Flood Advisory | ALY | Windham | 3 hr |
| Aug 4, 3:15 PM EDT | Special Weather Statement | ALY | Windham | 60 min |
Nearby
Areal Flood Advisories in Vermont, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.